Cholesterol Home > Zocor Side Effect -- Depression
Some people thinking of taking Zocor may wonder, "Is a Zocor side effect depression?" Depression is a rare side effect of Zocor, occurring in less than 1 percent of people who take the medicine. Some depression symptoms include feelings of hopelessness and pessimism; restlessness and irritability; and a persistent sad, anxious, or "empty" mood. Be sure to talk with your healthcare provider if you experience depression while taking Zocor.
There are many possible side effects for people taking Zocor® (simvastatin). One rare Zocor side effect, occurring in less than 1 percent of people who take the drug, is depression. Given how infrequently depression occurs in people taking Zocor, it is difficult to say whether depression is actually caused by the medicine itself or something else. This is especially true because in any given one-year period, 9.5 percent of the population (or about 18.8 million American adults) suffers from depression.
Some possible depression symptoms include:
- A persistent sad, anxious, or "empty" mood
- Feelings of hopelessness and pessimism
- Feelings of guilt, worthlessness, and helplessness
- Loss of interest or pleasure in hobbies and activities that were once enjoyed, including sex
- Decreased energy, fatigue, and being "slowed down"
- Difficulty concentrating, remembering, and making decisions
- Insomnia, early-morning awakening, or oversleeping
- Appetite and/or weight loss or overeating and weight gain
- Thoughts of death or suicide; suicide attempts
- Restlessness and irritability
- Persistent physical symptoms that do not respond to treatment, such as headaches, digestive disorders, and chronic pain.
Keep in mind that there are other conditions that can share similar symptoms with depression. If you experience any of these possible depression symptoms while taking Zocor, you should visit your healthcare provider so that the problem can be diagnosed and treated.